Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 299, NWS Atlanta, GA

June 15, 2011Catoosa County, Walker County, Whitfield County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2011, 4:33 PM EDT for Catoosa County, Walker County, Whitfield County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2011, 4:33 PM EDT (20:33 UTC)
Expired
Jun 15, 2011, 5:15 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Catoosa County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 12:52 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-377 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WUUS52 KFFC 152033
SVRFFC
GAC047-295-313-152115-
/O.NEW.KFFC.SV.W.0299.110615T2033Z-110615T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CATOOSA COUNTY IN NORTHWEST GEORGIA
  CENTRAL WALKER COUNTY IN NORTHWEST GEORGIA
  CENTRAL WHITFIELD COUNTY IN NORTHWEST GEORGIA

* UNTIL 515 PM EDT

* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAFAYETTE...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TUNNEL HILL...MILL CREEK AND DALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3471 8486 3471 8494 3468 8489 3467 8489
      3466 8490 3468 8491 3468 8494 3465 8493
      3464 8534 3482 8536 3488 8488
TIME...MOT...LOC 2032Z 264DEG 23KT 3473 8524

$$
1 follow-up statement
641 
WWUS52 KFFC 152057
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT WED JUN 15 2011

GAC047-295-152106-
/O.CAN.KFFC.SV.W.0299.000000T0000Z-110615T2115Z/
WALKER GA-CATOOSA GA-
457 PM EDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CATOOSA AND
EASTERN WALKER COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF CATOOSA AND 
WALKER COUNTIES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

LAT...LON 3471 8486 3471 8494 3468 8489 3466 8490
      3468 8491 3468 8494 3465 8493 3465 8505
      3472 8506 3472 8517 3482 8513 3482 8507
      3486 8506 3487 8505 3488 8489
TIME...MOT...LOC 2056Z 263DEG 33KT 3474 8503

$$

GAC313-152115-
/O.CON.KFFC.SV.W.0299.000000T0000Z-110615T2115Z/
WHITFIELD GA-
457 PM EDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL WHITFIELD COUNTY...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MILL CREEK...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALTON
AND TILTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3471 8486 3471 8494 3468 8489 3466 8490
      3468 8491 3468 8494 3465 8493 3465 8505
      3472 8506 3472 8517 3482 8513 3482 8507
      3486 8506 3487 8505 3488 8489
TIME...MOT...LOC 2056Z 263DEG 33KT 3474 8503

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:46 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 15, 3:46 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT WED JUN 15 2011

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A WEAK WARM FRONT HAS PUSHED INTO NORTHWEST GA THIS AFTERNOON... AND
CURRENTLY LIES NEAR A ROME TO ATLANTA TO DUBLIN LINE. INCREASING MOISTURE
AND INSTABILITIES COUPLED WITH DISTURBANCES EMBEDDED WITHIN THE WNW FLOW
ALOFT WILL CONTINUE TO SPARK SHOWERS AND THUNDERSTORMS ACROSS THE TN
VALLEY AND MUCH OF NORTH GA THIS AFTERNOON AND EVENING. STEEPENING LAPSE
RATES AND A 40-50KT MID LEVEL FLOW COULD SUPPORT A FEW SEVERE STORMS
THIS AFTERNOON AND EVENING... WITH THE GREATER THREAT GENERALLY ALONG
AND NORTH OF A ROME TO JASPER TO HELEN LINE... WHERE A SEVERE THUNDERSTORM
WATCH HAS BEEN POSTED UNTIL 8 PM TONIGHT. AREAS IN AND AROUND THE WATCH
COULD SEE DAMAGING WIND OF 60 MPH OR GREATER AND LARGE HAIL WITH A FEW
STRONG STORMS. THE SEVERE STORM THREAT WILL GREATLY DIMINISH LATER THIS
EVENING WITH LOSS OF DAYTIME HEATING. HOWEVER...SCATTERED SHOWERS AND
A FEW EMBEDDED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT AND INTO
MID-LATE THURSDAY MORNING AS A WEAK FRONTAL BOUNDARY PUSHES INTO CENTRAL
GA THURSDAY AFTERNOON...WITH A DRIER WNW FLOW IN ITS WAKE. MODELS SUGGEST
THIS FRONT STALLS ACROSS CENTRAL GA LATE THURSDAY...AND POSSIBLY PROVIDES
THE FOCUS FOR ISOLATED SHOWERS/THUNDERSTORMS ACROSS MAINLY CENTRAL GA
THURSDAY AFTERNOON- FRIDAY NIGHT... AND WITH MUCH UNCERTAINTY ON TIMING
AND LOCATION...HAVE BLANKETED THE AREA WITH A 20 PERCENT CHANCE FOR
THESE PERIODS. AS FOR TEMPS...HAVE LEANED TOWARD THE MAV LOWS AND
MET HIGHS FOR MOST AREAS THROUGH THE SHORT TERM.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH PRESSURE IN THE MID AND UPPER LEVELS SETTLES IN OVER THE DEEP
SOUTH ON SATURDAY AND REMAINS A CONVECTIVE LIMITING INFLUENCE
THROUGH THE EXTENDED PERIODS. IT APPEARS THE EASTERN ZONES THAT LIE
ON THE EASTERN PERIPHERY OF THE UPPER RIDGE HAVE THE SLIGHTLY
GREATER CHANCE FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY. HAVE MAINTAINED A SLIGHT CHANCE POP FOR ALL ZONES FOR
MUCH OF THE EXTENDED EACH DAY AS A STORM COULD POP JUST ABOUT
ANYWHERE EACH DAY.

&&

.AVIATION...
/ISSUED AT 154 PM EDT WED JUN 15 2011/
18Z UPDATE...
BIGGEST CHALLENGE WITH THIS ISSUANCE IS TIMING OF CONVECTION AND
WIND. ALREADY CONVECTION ACROSS NORTH GEORGIA AND EXPECT TSTMS
TO MOVE INTO ATL METRO AREA AROUND 22Z. LOW CONFIDENCE IN THIS
TIMING BUT OVERALL IT SHOULD BE AN EVENING INTO THE NIGHT EVENT.
NOT CONFIDENT ENOUGH TO PUT IN TEMPO IN THE MCN AND CSG TAFS SO
WENT WITH CB FOR NOW. WINDS WILL BE VRB THIS AFTERNOON WITH A SW
COMPONENT..THEN VRB AGAIN OVERNIGHT. EXPECT STRONG WIND GUSTS IN
THE THUNDERSTORMS.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON CIGS AND VSBYS EXCEPT MEDIUM CONFIDENCE WITH
CIGS AND VSBYS IN THUNDERSTORMS. LOW CONFIDENCE ON TIMING OF
CONVECTION AND WIND DIRECTION.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  92  66  95 /  50  20  20  20
ATLANTA         71  93  72  93 /  50  20  20  20
BLAIRSVILLE     62  87  58  87 /  60  20  20  20
CARTERSVILLE    65  93  65  93 /  60  20  20  20
COLUMBUS        73  96  71  95 /  40  20  20  20
GAINESVILLE     68  91  69  92 /  50  20  20  20
MACON           70  94  69  95 /  40  20  20  20
ROME            66  93  65  93 /  60  20  20  20
PEACHTREE CITY  66  93  67  94 /  50  20  20  20
VIDALIA         72  95  72  97 /  40  20  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...
FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...
UNION...WALKER...WHITE...WHITFIELD.

&&

39
Hazardous weather outlook, Jun 15, 12:55 PM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT WED JUN 15 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1255 PM EDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA LATE THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
STRENGTHENING NORTHWEST FLOW ALOFT WAS NOTED ACROSS THE REGION AS
A STRONG UPPER-LEVEL DISTURBANCE WAS MOVING FROM THE CENTRAL
PLAINS TOWARD THE TENNESSEE VALLEY. A WEAK WARM FRONT ACROSS SOUTH
GEORGIA WILL DRIFT BACK NORTH INTO NORTH GEORGIA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND TONIGHT
WILL BE DAMAGING WINDS. FREQUENT LIGHTNING CAN ALSO BE EXPECTED.
SOME OF THE THUNDERSTORMS ACROSS NORTH GEORGIA WILL ALSO BE CAPABLE
OF PRODUCING QUARTER-SIZED HAIL. THUNDERSTORMS ARE EXPECTED TO MOVE
INTO NORTHWEST GEORGIA AROUND 1 PM EDT...AND MOVE SOUTHEAST REACHING
ATLANTA AROUND 6 PM EDT AND MACON BY 10 PM EDT. THE MOST LIKELY AREA
FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM CEDARTOWN...TO
ALPHARETTA...TO GAINESVILLE BETWEEN 1 PM AND 10 PM EDT.

.DISCUSSION...
A STRONG SHORT WAVE...EMBEDDED WITHIN WEST-NORTHWEST FLOW
ALOFT...WILL MOVE FROM THE CENTRAL PLAINS TOWARD THE EASTERN
TENNESSEE VALLEY AND MID-ATLANTIC REGION DURING THE NEXT 24 HOURS.
UNUSUALLY STRONG SHEAR FOR MID-JUNE WILL ACCOMPANY THIS SYSTEM. BY
EVENING...35 TO 40 KNOTS OF LOW-LEVEL SHEAR IS EXPECTED TO TRAVERSE
THE NORTHERN SECTION OF THE STATE. WITH HIGH TEMPERATURES AGAIN WELL
INTO THE 90S AND DEWPOINTS RISING INTO THE MID 60S...CAPE VALUES
WILL EXCEED 3000 J/KG ACROSS PARTS OF NORTH CENTRAL AND NORTHWEST
GEORGIA BY LATE AFTERNOON. LIFTED INDICES WILL DROP TO AS LOW AS -8
IN THIS SAME REGION. THIS COMBINATION OF PARAMETERS WILL SUPPORT
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS EAST CENTRAL AND
MIDDLE GEORGIA EARLY THURSDAY...WITH ISOLATED SEVERE THUNDERSTORMS
POSSIBLE ACROSS THE EASTERN SECTIONS OF MIDDLE GEORGIA THURSDAY
AFTERNOON. OTHERWISE...THERE IS A CHANCE OF THUNDERSTORMS EACH DAY
FRIDAY THROUGH TUESDAY...PRIMARILY DURING THE AFTERNOON AND EVENING
HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS ACROSS NORTH GEORGIA SHOULD BE
PREPARED FOR ACTIVATION AFTER 3 PM EDT...AND ACROSS CENTRAL GEORGIA
AFTER 7 PM EDT TODAY. SPOTTERS CAN ALSO SUBMIT REPORTS OF SEVERE
WEATHER ONLINE AT WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 15, 2:11 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             RINGGOLD                34.92N 85.11W
06/15/2011  E0.88 INCH       CATOOSA            GA   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL SIZED HAIL AT THE INTERSECTION OF
            HIGHWAY 41 AND INDIAN SPRINGS ROAD.

&&

DEESE
Special weather statement, Jun 15, 2:30 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT WED JUN 15 2011

GAZ006-007-151915-
230 PM EDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN FANNIN AND GILMER COUNTIES UNTIL 315 PM EDT...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER THE COHUTTA WILDERNESS...MOVING EAST AT 40
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS FANNIN AND GILMER COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE THE COHUTTA WILDERNESS...JONES
MILL...HIGDON...COLWELL...MOUNTAINTOWN...EPWORTH...MCCAYSVILLE-
COPPERHILL...BLUE RIDGE...CHERRY LOG...MINERAL BLUFF...LOVING...
MORGANTON...HEMP...DIAL AND HURST. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS AND RISING WATER ON CREEKS AND STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3499 8414 3495 8418 3489 8411 3485 8414
      3481 8414 3480 8413 3475 8415 3472 8436
      3473 8465 3478 8464 3482 8458 3486 8462
      3499 8462
TIME...MOT...LOC 1829Z 284DEG 34KT 3501 8454 3486 8461
          3484 8472
Local storm report, Jun 15, 3:55 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             ROSSVILLE               34.98N 85.29W
06/15/2011  E1.00 INCH       WALKER             GA   911 CALL CENTER

&&

RGARCIA
Special weather statement, Jun 15, 4:08 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT WED JUN 15 2011

GAZ011-019-152100-
408 PM EDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN CHATTOOGA AND FLOYD COUNTIES UNTIL 500 PM EDT...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHATTOOGAVILLE...MOVING EAST AT 35 MPH.

&&

LAT...LON 3459 8508 3455 8506 3454 8509 3447 8509
      3446 8511 3443 8509 3442 8511 3440 8509
      3439 8501 3435 8501 3434 8502 3430 8547
      3459 8553
TIME...MOT...LOC 2009Z 258DEG 30KT 3440 8547
Special weather statement, Jun 15, 4:27 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT WED JUN 15 2011

GAZ019-152115-
427 PM EDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN FLOYD COUNTY UNTIL 515 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF COOSA...MOVING EAST AT 25
MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3428 8539 3431 8538 3434 8503 3425 8502
      3422 8503 3421 8505 3410 8505 3409 8543
      3425 8546 3429 8546
TIME...MOT...LOC 2028Z 260DEG 21KT 3419 8544
Local storm report, Jun 15, 4:33 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             2 NW RISING FAWN        34.78N 85.56W
06/15/2011  E1.00 INCH       DADE               GA   PUBLIC

            PILOT TRUCK STOP IN RISING FAWN REPORTED QUARTER SIZED
            HAIL FELL WITH THE STORM.

&&

AGIBBS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:26 PM EDTSpecial Weather StatementFFCCatoosa49 min
Jun 15, 1:34 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker41 min
Jun 15, 1:59 PM EDTSpecial Weather StatementFFCMurray31 min
Jun 15, 2:30 PM EDTSpecial Weather StatementFFCFannin45 min
Jun 15, 3:42 PM EDTSevere Thunderstorm WarningFFCDade, Walker48 min
Jun 15, 4:08 PM EDTSpecial Weather StatementFFCChattooga52 min
Jun 15, 4:27 PM EDTSpecial Weather StatementFFCFloyd48 min
Jun 15, 5:08 PM EDTSpecial Weather StatementFFCFloyd, Polk37 min
Jun 15, 5:16 PM EDTSpecial Weather StatementFFCGilmer, Murray44 min
Jun 15, 5:17 PM EDTSpecial Weather StatementFFCCherokee43 min
Jun 15, 5:32 PM EDTSpecial Weather StatementFFCCobb, Paulding43 min
Jun 15, 5:33 PM EDTSpecial Weather StatementFFCPickens27 min
Jun 15, 5:44 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk37 min
Jun 15, 5:52 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding38 min
Jun 15, 6:00 PM EDTSpecial Weather StatementFFCForsyth45 min
Jun 15, 6:07 PM EDTSevere Thunderstorm WarningFFCForsyth, Hall38 min
Jun 15, 6:15 PM EDTSpecial Weather StatementFFCTowns30 min
Jun 15, 6:19 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Paulding, Polk41 min
Jun 15, 6:20 PM EDTSpecial Weather StatementFFCWhite10 min
Jun 15, 6:29 PM EDTSpecial Weather StatementFFCCobb46 min
Jun 15, 6:37 PM EDTSpecial Weather StatementFFCPolk53 min
Jun 15, 6:45 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas45 min
Jun 15, 6:48 PM EDTSpecial Weather StatementFFCForsyth, Hall42 min
Jun 15, 6:55 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett50 min
Jun 15, 7:10 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Douglas, Fayette, Fulton65 min
Jun 15, 7:29 PM EDTSpecial Weather StatementFFCClarke31 min
Jun 15, 7:35 PM EDTSpecial Weather StatementFFCMadison25 min
Jun 15, 7:36 PM EDTSpecial Weather StatementFFCCatoosa39 min
Jun 15, 7:37 PM EDTSevere Thunderstorm WarningFFCGwinnett, Walton53 min
Jun 15, 7:41 PM EDTSpecial Weather StatementFFCOconee19 min
Jun 15, 7:51 PM EDTSpecial Weather StatementFFCPolk39 min
Jun 15, 7:53 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale67 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.